MAUDE Adverse Event Report: COOK ENDOSCOPY STANDARD WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY STANDARD WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G13816
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: mtw endoskopie's ercp catheter 0.035", unknown reference part number investigation evaluation: our evaluation of the product said to be involved confirmed the report.The device returned in one piece with the distal tip of the inner core wire exposed and the coiled coating at the distal end of the device hanging freely from approximately 140 cm from the distal tip of the device.Both welded tips of the device were present.The diameter of the wire guide measured to specification.When the wire guide was straightened out for examination, the coating for the distal end detached from the rest of the device.The wire guide coating from the distal end of the device was measured separately from the rest of the device.The distal section of wire guide coating is approximately 134.0 cm long and begins unraveling approximately 100 cm from the distal tip of the section of wire guide coating.The wire guide coating is bent approximately 114 cm to 119.5 cm, 124 cm to 129 cm, and 132 cm to 134 cm from the distal tip.The inner support wire extends to 130.4 cm from the distal tip of the section of wire guide coating and begins kinking at approximately 123.9 cm from the distal tip.The wire guide coating, still attached to the inner core wire, begins to unravel at approximately 131 cm from the distal tip of the core wire.The unraveled wire guide coating stretches to approximately 6.2 cm from the distal tip of the inner core wire.A section of unraveled wire guide coating approximately 12.5 cm long is hanging off of the core wire at 18.9 cm from the distal tip of the inner core wire.The unraveled wire guide coating is bent and contorted throughout its length.The wire guide is kinked approximately 53.0 cm from the distal tip.Several small bends are present throughout the wire guide from approximately 96 cm to 127 cm from the distal tip.A large bend is present from approximately 156.3 cm to 168.0 cm from the distal tip.No portion of the wire guide coating appears to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide damage.Prior to distribution, all standard wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed this lot met manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook standard wire guide (thsf-35-480).The ercp was performed to treat a bile duct stenosis.The wire guide was advanced through another manufacturer's ercp catheter (for 0.035"), but the thsf became unmovable during the ercp.Therefore, the thsf and the catheter were removed together from the endoscope [loss of wire guide access].Then, the user attempted to pull out the thsf from the catheter but the thsf got unraveled during the attempt.A competitor's wire guide was used instead and the procedure was completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
STANDARD WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8809157
Report Number1037905-2019-00402
Device Sequence Number2693510
Product Code OCY
UDI-Device Identifier00827002138162
UDI-Public(01)00827002138162(17)220417(10)W4204527
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Model NumberG13816
Device Catalogue NumberTHSF-35-480
Device Lot NumberW4204527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1